Friday, May 22, 2009

It Hurts!!!!


Here's what my arm pit looks like right now! I decided to make y'all feel bad for me ;) This is so very painful. I found out yesterday from the nurse at the radiation office that after radiation stop, it usually gets worse before getting better. Yikes! I told her everything I had been doing, alternate between Aloe Vera gel, miaderm lotion (which is a radiation cream made by oncologist), Aquaphor and corn starch, then showed her my arm. She went "no, no, no" and gave me a few samples of Xclair cream which should work much better.

I'm still in pain. Moving my arm hurts. I wake up in pain at night. This is NOT fun! To top it, I need to lift my arm a certain way for radiation, which is excruciating right now. Well, as soon as I lifted my arm today, it started getting numb, my entire arm, from shoulder to fingers. And of course, I couldn't move as the machine was in the zapping process. As the pain went away, the numbing went away, but I about had an anxiety attack laying there today. What can I say, I'm really looking forward to this 3 days weekend. Hopefully by Tuesday, my skin will start healing and the pain will go away.

4 more to go...

9 comments:

Daria said...

It looks awful and I'm sorry you have to go through this.

Take it easy and rest ... enjoy the three days off.

deborah d. lattimore said...

can you ask your doc to give you pain meds until this heals?? i'm a new fan of pain meds since they saved my life during chemo.

S. F. Heron said...

Ask for pain meds if you need them. ASK!!! I went on a Fentanyl pain patch for 3 weeks when my underarm did this. It hurts like the dickens - I know. I wanted to punch someone it was so bad.

BUT...

Try using cool, wet washcloths under your arm 4-5 times a day. It hydrates the skin and takes some of the sting away.

-Sharon

Chantale said...

Je suis desolee que tu ailles a passer par ca, cocotte... ouf! Enfin, la fin approche! Gros calin!!!

Roxanne said...

Your poor skin. Have you ever tried EMLA cream? I have some that is used to numb the skin and wondered if that might work for you. I got the prescription from the Dr. Praying it will heal some over the long weekend.

Sara Williams said...

Oh bless you darling, that looks awful, a proper burn. I am not surprised you are getting fearful. It will pass.

Renee said...

I just saw your picture below.

You are beautiful.

Okay I am just going to run to my bathroom to tell you the cream that was a god send for me.

Hold on.

Hi, okay it is called 'Flamazine' and it is used for the burns that are caused by radiation.

I am going to write something else in case it is under a different name. I am in Canada so I don't know where you are.

Okay it says Flamazine 1% Silver Sulfadiazine. It is quite expensive at $150.20 (can you believe it has 20 cents at the end).

Do not use corn starch because they say it can get in the pores of the skin.

I had that and even slit the skin.

I wrote about my experience at radiation (the rest of my blog isn't that negative until of course I feel negative) but it is

http://circlingmyhead.blogspot.com/2008/02/dr-frank-en-stein-i-presume.html

Take care and I am so sorry that you have to go through this but remember it will pass.

Renee xoxoxo

Alli said...

OUCH!! That looks so painful. One thing I found to be very soothing are aloa Vera Baby Wipes by Huggies. After surgery I would use those frequently and did take some of the sting away..
But call you doctor.. get something for pain.

Oh and you are stunning!!

Alli XXOO

The Cebulas said...

Thank you everyone for all the suggestions. I was planning on going to my radiation armed with all those today, but my skin started peeling over the weekend and as soon as it peeled, the pain went away :) Still a little tight, but much better. Phew... that was painful.